MAUDE Adverse Event Report: PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD
Model Number RLPH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: (b)(4).
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coil lps, lp system detachment handle (handle) and a lantern delivery microcatheter (lantern).During the procedure, the physician attempted to detach the ruby coil lp using the handle; however, the ruby coil lp failed to detach.The physician then manually detached the ruby coil lp successfully by breaking the back end of the pusher assembly.It was reported that the same handle was used to detach other coils.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
LP SYSTEM DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12540964
Report Number3005168196-2021-02149
Device Sequence Number4102367
Product Code HCG
UDI-Device Identifier00815948021969
UDI-Public00815948021969
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLPH1
Device Catalogue NumberRLPH1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005